Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 18, 2009

Complications, Other Medications

Question from United Arab Emirates:

My 13-year-old has had diabetes for 10 years. His urine showed albumin as 780 + in a 24 hour test. The doctor prescribed a blood pressure reduction tablet for the last three months even he has no high blood pressure. In his recent random test, his albumin was 700 +, his blood creatinine was 0.7 and his urine creatinine was 0.97. His blood hemoglobin dropped from 14.7 to 11.7 in three months. What does that mean?

Answer:

I would be sure that there is no other cause for the kidney protein leakage, called microalbuminuria. Sometimes there are other types of inflammations called glomerulonephritis. However, if there has been a long period of high sugar levels and high A1c levels, then this certainly can happen to teenagers. It is quite common to see such microalbuminuria even without hypertension but we use blood pressure lowering medications to treat this. Go back and ask some of these questions about other possible explanations and diagnoses and then keep a close watch on blood pressure and follow-up urinary protein levels to make sure that they normalize and stay normal while at the same time improving glucose control.

SB